# SDR 96ZZZX372

- Difficulty date: December 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5252P
- Make and model: Piper PA-24-250
- Aircraft serial: 24284
- Engine: Lyc O540A1C5
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Ring Gear
- Part number: 71328
- Condition: Cracked
- Location: Starter
- Part time: 3,288 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, STARTER RING GEAR SUPPORT ASSEMBLY WAS FOUND CRACKED BETWEEN 2 BOLT HOLES, 1 INCH LONG.  THIS CAN BE INSPECTED ONLY IF PROPELLER IS REMOVED.  SUBMITTER SUGGESTS THIS AREA BE INSPECTED AT LEAST EVERY 1,000 HOURS.
